MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC N/A; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MEDTRONIC SOFAMOR DANEK USA, INC N/A; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 2981022
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Injury (2348); Blood Loss (2597)
Date of Event 10/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Although it is unknown if the device led to the event or not, we are filing this report for notification purposes.
 
Event or Problem Description
Pre-operative diagnosis :l3-l5: lumbar canal stenosis, anterior spondylolisthesis with l41 degrees; procedure: l2-l3: laminoplasty, l3-l5: interbody fusion it was reported that during surgery, the dura mater was involved when the trial was pulled out.As a result, the cauda equine nerve was exposed and bleeding started which could not be stopped and exceeded 2500 cc.Surgical site was not visible due to bleeding.No product malfunction was reported.There was a delay of less than 60 minutes in the overall procedure time as a result of this event.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
N/A
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key7047778
Report Number1030489-2017-02369
Device Sequence Number1272905
Product Code MAX
UDI-Device Identifier00885074088495
UDI-Public00885074088495
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K073291
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number2981022
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/23/2017
Supplement Date Received by Manufacturer10/23/2017
Initial Report FDA Received Date11/21/2017
Supplement Report FDA Received Date11/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;